Alert archive / Virginia / Gale Warnings in 2016
Gale Warning 39, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Dec 22, 2016, 2:31 PM EST. It took effect at Dec 22, 2016, 4:04 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2016, 2:31 PM EST (19:31 UTC)
- In effect from
- Dec 22, 2016, 4:04 PM EST
- Expired
- Dec 22, 2016, 9:18 PM EST
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
141 WHUS71 KLWX 221931 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 231 PM EST THU DEC 22 2016 ANZ536-230345- /O.UPG.KLWX.SC.Y.0234.000000T0000Z-161223T0500Z/ /O.NEW.KLWX.GL.W.0039.161222T2300Z-161223T0400Z/ /O.NEW.KLWX.SC.Y.0235.161223T0400Z-161223T1100Z/ TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 231 PM EST THU DEC 22 2016 ...GALE WARNING IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ534-537-543-230345- /O.UPG.KLWX.SC.Y.0234.000000T0000Z-161223T1100Z/ /O.NEW.KLWX.GL.W.0039.161222T2300Z-161223T0400Z/ CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 231 PM EST THU DEC 22 2016 ...GALE WARNING IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530-535-230345- /O.EXT.KLWX.SC.Y.0234.000000T0000Z-161223T0600Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- 231 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ531>533-538>542-230345- /O.CON.KLWX.SC.Y.0234.000000T0000Z-161223T1100Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- 231 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
163 WHUS71 KLWX 222104 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 404 PM EST THU DEC 22 2016 ANZ534-537-543-230515- /O.EXT.KLWX.GL.W.0039.161222T2104Z-161223T0400Z/ /O.EXA.KLWX.SC.Y.0235.161223T0400Z-161223T1100Z/ CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 404 PM EST THU DEC 22 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ536-230515- /O.EXT.KLWX.GL.W.0039.161222T2104Z-161223T0400Z/ /O.CON.KLWX.SC.Y.0235.161223T0400Z-161223T1100Z/ TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 404 PM EST THU DEC 22 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530-535-230515- /O.CON.KLWX.SC.Y.0234.000000T0000Z-161223T0600Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- 404 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ531>533-538>542-230515- /O.CON.KLWX.SC.Y.0234.000000T0000Z-161223T1100Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- 404 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
566 WHUS71 KLWX 222205 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 505 PM EST THU DEC 22 2016 ANZ530-535-230600- /O.UPG.KLWX.SC.Y.0234.000000T0000Z-161223T0600Z/ /O.EXA.KLWX.GL.W.0039.000000T0000Z-161223T0400Z/ /O.EXB.KLWX.SC.Y.0235.161223T0400Z-161223T0600Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- 505 PM EST THU DEC 22 2016 ...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ531>533-538>542-230615- /O.UPG.KLWX.SC.Y.0234.000000T0000Z-161223T1100Z/ /O.EXA.KLWX.GL.W.0039.000000T0000Z-161223T0400Z/ /O.EXA.KLWX.SC.Y.0235.161223T0400Z-161223T1100Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- 505 PM EST THU DEC 22 2016 ...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ534-536-537-543-230615- /O.CON.KLWX.GL.W.0039.000000T0000Z-161223T0400Z/ /O.CON.KLWX.SC.Y.0235.161223T0400Z-161223T1100Z/ CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 505 PM EST THU DEC 22 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
465 WHUS71 KLWX 230218 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 918 PM EST THU DEC 22 2016 ANZ531>534-536>543-231030- /O.CAN.KLWX.GL.W.0039.000000T0000Z-161223T0400Z/ /O.EXT.KLWX.SC.Y.0235.161223T0218Z-161223T1100Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 918 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE GALE WARNING. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530-535-230600- /O.CAN.KLWX.GL.W.0039.000000T0000Z-161223T0400Z/ /O.EXT.KLWX.SC.Y.0235.161223T0218Z-161223T0600Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- 918 PM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE GALE WARNING. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Dec 22, 10:28 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 22, 10:28 AM EST, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Baltimore MD/Washington DC
1028 AM EST Thu Dec 22 2016
.SYNOPSIS...
A dry cold front will move through the area this afternoon. High
pressure builds into the region Friday. A weak cold front will
then move across the area Saturday afternoon. High pressure
returns for Christmas day.
&&
.NEAR TERM /THROUGH TONIGHT/...Dry cdfnt will move through the
area during the early afternoon. Daytime mixing will allow temps
to climb into the mid 50s in northern VA and near 60F in the
Charlottesville and Fredericksburg areas. Have raised MaxT a few
degs and increased wind gusts. Peterburg WV just gusted to 39kt
and a recent IAD ACARS sounding suggests gusts will peak in the
35-38kt at the higher elevs. Thinking gusts will remain just shy
of wind advzy criteria, but a short-duration gale warning may be
needed for this evening (23Z-03Z time frame) when best pressure
rises are expected.
Any clouds will break tonight and winds will begin to diminish.
Temps will slide back lower than current (4AM) values but maybe
not quite as cold as they got earlier tonight during radiational
cooling, thanks to the wind staying up a bit.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure will cross the region Friday but its not going to
linger. That said, Friday should be tranquil, with perhaps
increasing clouds late in the day along with fairly light winds
and cooler (but still not unusually cool) temps.
Relatively weak system moves in on Friday night. Precip likely by
late night all areas, but with warmer southerly flow ahead of it,
probably rain most spots. Could be a little sleet at the start
with dry air mass in place. Freezing rain more likely in higher
terrain far west, Highland County and adajacent areas, so might
need an advisory there. Otherwise, rain linger Saturday morning
then starts tapering off in the afternoon as system moves east.
Drying out Saturday night as it slides away. Highs Saturday should
warm a bit from Friday but not as warm as today.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
No weather problems foreseen for Christmas day. High pressure
will overspread the region. Highs in the upper 40s/lower 50s.
Temperatures will be slightly warmer Monday. Highs will be in the
lower to mid 50s as the high moves offshore/southerly return flow
sets up on the east coast.
The upper level steering flow remains fast throughout the
extended portion of the foreacst. Low pressure will be carried on
the jet stream from the Desert Southwest Sunday to Quebec by early
Tuesday. This will cause a weakening cold front to be dragged into
the Mid Atlantic bringing the chance of rain showers. P-type does
not appear to be a concern.
High pressure to return to the area Wednesday.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
VFR with cigs generally 5kft or higher through Friday. Winds may
get a bit gusty from the W to NW today as a dry cold front passes.
Light winds on Friday. Sub-VFR and possibly IFR cigs and vis
possible late Friday night and Saturday as a storm system brings a
bit of rain to the region.
VFR conditions Sunday and Monday.
&&
.MARINE...
Passing cold front will bring SCA winds to all waters by this
afternoon. Winds may approach gale but think odds are against most
places getting gale gusts. Winds gradually diminish behind the
front as high pressure builds in tonight and Friday. Winds should
stay below SCA on Saturday but rain and mist will be moving in
with another system.
SCA may be needed Monday on southerly winds.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 AM EST Friday for ANZ531>534-
537>543.
Small Craft Advisory until midnight EST tonight for ANZ530-535-
536.
&&
SYNOPSIS...ABW
NEAR TERM...LFR
SHORT TERM...RCM
LONG TERM...ABW
AVIATION...RCM/ABW
MARINE...RCM/ABWHazardous weather outlook, Dec 22, 5:01 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 501 AM EST THU DEC 22 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-231015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 501 AM EST THU DEC 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY, TIDAL POTOMAC RIVER, AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-231015- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 501 AM EST THU DEC 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA, NORTHERN AND CENTRAL VIRGINIA, AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT FREEZING RAIN IS POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY MORNING ACROSS THE HIGHER TERRAIN IN WESTERN VIRGINIA AND EASTERN WEST VIRGINIA, PRIMARILY ACROSS HIGHLAND AND PENDLETON COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:31 PM EST | Small Craft Advisory | LWX | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.